Alert archive / Missouri / Tornado Warnings in 2008
Tornado Warning 130, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at Jun 2, 2008, 1:47 PM CDT for Cedar County, St. Clair County, Vernon County, Missouri. It was in force for 43 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2008, 1:47 PM CDT (18:47 UTC)
- Expired
- Jun 2, 2008, 2:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
Counties Cedar County, MO, St. Clair County, MO, Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 89 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 1:50 PM CDT | HAIL 2.75 | Schell City, MO | LARGE HAIL RESULTED IN ONE INJURY. |
| Jun 2, 1:55 PM CDT | TSTM WND DMG | Harwood, MO | MULTIPLE 6 TO 8 INCH DIAMETER TREES WERE BLOWN DOWN IN HARWOOD. HARWOOD IS CURRENTLY WITHOUT POWER |
| Jun 2, 1:55 PM CDT | TORNADO | Schell City, MO | EF0 TORNADO WITH ESTIMATED WINDS OF 85 MPH TRACKED ALONG AN INTERMITTENT PATH FROM SCHELL CITY IN NORTHEAST VERNON COUNTY TO SOUTHWEST ST. CLAIR COUNTY NEAR HIGHWAY 82 APPROXIMATELY 5 MILES NORTHEAST OF ELDORADO SPRINGS. NUMEROUS TREES WERE DOWNED AND ROOFS DA |
| Jun 2, 2:02 PM CDT | TSTM WND GST 70 | Schell City, MO | |
| Jun 2, 2:02 PM CDT | HAIL 2.75 | Schell City, MO | |
| Jun 2, 2:15 PM CDT | TSTM WND GST 70 | 3 Se Cedar Springs, MO | TREES AND POWER LINES DOWN. |
| Jun 2, 2:18 PM CDT | HAIL 0.75 | Tiffin, MO | |
| Jun 2, 2:18 PM CDT | HAIL 0.75 | Tiffin, MO | |
| Jun 2, 2:19 PM CDT | HAIL 0.75 | El Dorado Springs, MO | |
| Jun 2, 2:26 PM CDT | HAIL 1 | 2 S Cedar Springs, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 10:57 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1175 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KSGF 021848
TORSGF
MOC039-185-217-021930-
/O.NEW.KSGF.TO.W.0130.080602T1847Z-080602T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
147 PM CDT MON JUN 2 2008
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN VERNON COUNTY IN WEST CENTRAL MISSOURI...
NORTHWESTERN CEDAR COUNTY IN SOUTHWEST MISSOURI...
SOUTHWESTERN ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 230 PM CDT.
* AT 143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO 6 MILES WEST OF SCHELL CITY...OR 9 MILES SOUTHEAST OF RICH
HILL...MOVING SOUTHEAST AT 40 MPH.
* THE TORNADO WILL BE NEAR...
EL DORADO SPRINGS BY 205 PM CDT.
THE TOWNS OF TIFFIN...CEDAR SPRINGS...FILLEY AND CAPLINGER MILLS ARE
ALSO IN THE PATH OF THIS TORNADIC STORM.
IN ADDITION TO A TORNADO...THIS STORM SPOTTER HAVE ALSO REPORTED 80
MPH WINDS HAVE DAMAGED STRUCTURES IN BATES COUNTY AND BASEBALL SIZE
HAIL IN RICH HILL.
THIS TORNADO WARNING REPLACES THE SEVERE THUNDERSTORM WARNING THAT
WAS IN EFFECT FOR THE SAME AREA. RESIDENTS SHOULD GO IMMEDIATELY TO
A BASEMENT OR SMALL INTERIOR ROOM ON THE LOWEST FLOOR.
LAT...LON 3806 9428 3806 9426 3804 9423 3806 9417
3806 9413 3804 9408 3808 9407 3809 9405
3799 9366 3767 9382 3799 9435
TIME...MOT...LOC 1847Z 306DEG 34KT 3800 9418
$$
RUNNELS3 follow-up statements
000
WWUS53 KSGF 021858
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
158 PM CDT MON JUN 2 2008
MOC039-185-217-021930-
/O.CON.KSGF.TO.W.0130.000000T0000Z-080602T1930Z/
CEDAR MO-VERNON MO-ST. CLAIR MO-
158 PM CDT MON JUN 2 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR
NORTHEASTERN VERNON...NORTHWESTERN CEDAR AND SOUTHWESTERN ST. CLAIR
COUNTIES...
AT 153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE VERY STRONG ROTATION ASSOCIATED WITH A TORNADIC STORM JUST
EAST OF HARWOOD...OR 8 MILES NORTHWEST OF EL DORADO SPRINGS...MOVING
SOUTHEAST AT 39 MPH.
THIS TORNADO WILL BE NEAR...
EL DORADO SPRINGS BY 205 PM CDT.
THE TOWNS OF TIFFIN...CEDAR SPRINGS...FILLEY AND CAPLINGER MILLS ARE
IN THE PATH OF THIS TORNADO.
IN ADDITION TO A TORNADO...THIS STORM EARLIER ALSO PRODUCED 80 MPH
WINDS AND BASEBALL SIZE HAIL.
TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF AVAILABLE...MOVE
TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE
WALLS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT MONDAY EVENING FOR
SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3806 9428 3806 9426 3804 9423 3806 9417
3806 9413 3804 9408 3808 9407 3809 9405
3799 9366 3767 9382 3799 9435
TIME...MOT...LOC 1858Z 306DEG 34KT 3794 9408
$$
RUNNELS000
WWUS53 KSGF 021905
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
204 PM CDT MON JUN 2 2008
MOC039-185-217-021930-
/O.CON.KSGF.TO.W.0130.000000T0000Z-080602T1930Z/
CEDAR MO-VERNON MO-ST. CLAIR MO-
204 PM CDT MON JUN 2 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR
NORTHEASTERN VERNON...NORTHWESTERN CEDAR AND SOUTHWESTERN ST. CLAIR
COUNTIES...
AT 202 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO NORTHWEST OF EL DORADO SPRINGS...MOVING SOUTHEAST
AT 41 MPH.
AT 155 PM...BASE BALL SIZE HAIL WAS REPORTED AT SHELL CITY.
THIS TORNADO WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
VERNON...NORTHWESTERN CEDAR AND SOUTHWESTERN ST. CLAIR COUNTIES...
INCLUDING THE TOWNS OF CEDAR SPRINGS...FILLEY AND CAPLINGER MILLS.
IN ADDITION TO A TORNADO...THIS STORM EARLIER PRODUCED 80 MPH WINDS.
TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF AVAILABLE...MOVE
TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE
WALLS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT MONDAY EVENING FOR
SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3806 9428 3806 9426 3804 9423 3806 9417
3806 9413 3804 9408 3808 9407 3809 9405
3799 9366 3767 9382 3799 9435
TIME...MOT...LOC 1904Z 311DEG 35KT 3789 9402
$$
RUNNELS000 WWUS53 KSGF 021920 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 218 PM CDT MON JUN 2 2008 MOC217-021928- /O.CAN.KSGF.TO.W.0130.000000T0000Z-080602T1930Z/ VERNON MO- 218 PM CDT MON JUN 2 2008 ...THE TORNADO WARNING FOR NORTHEASTERN VERNON COUNTY IS CANCELLED... THIS STORM DOWNED A POWER POLE NEAR HARWOOD AS THE TORNADIC STORM MOVED THROUGH THAT AREA. THE STORM HAS MOVED TO THE SOUTHEAST OF ELDORADO SPRINGS ENDING THE THREAT FROM ELDORADO SPRINGS WESTWARD. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT MONDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 600 PM CDT MONDAY EVENING FOR SOUTHERN MISSOURI. LAT...LON 3799 9366 3767 9382 3780 9399 3795 9388 TIME...MOT...LOC 1918Z 311DEG 35KT 3780 9389 $$ MOC039-185-021930- /O.CON.KSGF.TO.W.0130.000000T0000Z-080602T1930Z/ CEDAR MO-ST. CLAIR MO- 218 PM CDT MON JUN 2 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR CENTRAL CEDAR AND SOUTH CENTRAL ST. CLAIR COUNTIES... AT 217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO NEAR CEDAR SPRINGS...OR 8 MILES SOUTHEAST OF EL DORADO SPRINGS...MOVING SOUTHEAST AT 40 MPH. THIS TORNADO WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL CEDAR AND SOUTH CENTRAL ST. CLAIR COUNTIES...INCLUDING THE TOWN OF CAPLINGER MILLS. IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO BASEBALL SIZE...AND DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS OF 80 MPH. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT MONDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 600 PM CDT MONDAY EVENING FOR SOUTHERN MISSOURI. LAT...LON 3799 9366 3767 9382 3780 9399 3795 9388 TIME...MOT...LOC 1918Z 311DEG 35KT 3780 9389 $$ RUNNELS
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Jun 2, 12:48 PM CDT, 59 minutes earlier.
Area forecast discussion, Jun 2, 12:48 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1248 PM CDT MON JUN 2 2008
.UPDATE...
STORMS OVER OUR NORTHWEST COUNTIES HAVE SHOWN A SLIGHT WEAKENING
TREND OVER THE LAST 30 MINUTES TO HOUR...HOWEVER WILL CONTINUE TO
HAVE CONCERNS ABOUT STORM OVER FRANKLIN COUNTY KANSAS AS IT MOVES
SOUTHEAST TOWARD VERNON COUNTY SHOWING STRONG ROTATION IN THE MID
LEVELS OF THE STORM AS WELL AS SOME BOWING ON THE LEADING EDGE.
ALSO EXPECT AN ELEVATED FLASH FLOOD THREAT OVER VERNON/CEDAR/ST.
CLAIR COUNTIES WITH ANOTHER ROUND OF HEAVY RAIN OVER THIS AREA.
TERRY
&&
.DISCUSSION...
THUNDERSTORMS ARE ONCE AGAIN ONGOING EARLY THIS MORNING ACROSS
THE SOUTHWESTERN PORTION OF THE CWA. THESE STORMS ARE DEVELOPING
IN AN AREA OF WARM AIR ADVECTION AS THE LOW LEVEL JET INCREASES
ACROSS THE AREA. SCATTERED STORMS ARE EXPECTED TO CONTINUE TO
DEVELOP EARLY THIS MORNING IN THIS AREA OF WARM AIR ADVECTION...
WITH IS STARTING TO DIMINISH AFTER SUNRISE. THESE STORMS SHOULD
MAINLY REMAIN BELOW SEVERE LIMITS...WITH TORRENTIAL RAINFALL THAT
COULD LEAD TO FLASH FLOODING AND SMALL HAIL THE MAIN HAZARDS...
HOWEVER CANNOT RULE OUT ONE OF THE STRONGER STORMS PRODUCING
MARGINAL SEVERE HAIL. THIS SHOULD MAINLY REMAIN ACROSS THE
SOUTHERN CWA THIS MORNING.
LATER THIS MORNING INTO THE AFTERNOON HOURS ANOTHER ROUND OF
THUNDERSTORMS...THAT ARE CURRENTLY DEVELOPING ACROSS NORTH CENTRAL
KANSAS INTO NEBRASKA...WILL MOVE TO THE SOUTHEAST INTO THE AREA.
ENOUGH INSTABILITY AND SHEAR WILL BE IN PLACE TO MAKE STRONG TO
SEVERE STORMS POSSIBLE. THE MAIN HAZARDS WILL BE LARGE HAIL...
DAMAGING WINDS AND HEAVY RAINFALL. TEMPERATURES ALOFT WILL
CONTINUE TO WARM FROM THE SOUTHWEST TO THE NORTHEAST TODAY. BY
THIS AFTERNOON THE WESTERN CWA SHOULD BECOME CAPPED ENOUGH TO
LIMIT THUNDERSTORMS. BY THIS EVENING THE STORMS SHOULD BEGIN TO
PUSH EAST OUT OF THE EASTERN CWA.
THE WARM AIR CONTINUES TO PUMP INTO THE AREA ON TUESDAY...WITH
TEMPERATURES WELL INTO THE 80S. THE STRONG CAP THAT WILL MOVE INTO
THE AREA WILL REMAIN IN PLACE ON TUESDAY. SHOULD NOT SEE ANY
PRECIPITATION THOUGH THE AFTERNOON HOURS. TOMORROW EVENING AN
UPPER LEVEL DISTURBANCE AND SURFACE BOUNDARY WILL MOVE INTO THE
AREA. THESE FEATURES SHOULD BE ABLE TO OVERCOME THE CAP...WITH
STORMS QUICKLY DEVELOP TOMORROW EVENING ONCE THE CAP BREAKS.
SEVERE WEATHER WE BE POSSIBLE AS A VERY MOIST AND UNSTABLE
AIRMASS WE BE OVER THE AREA...WITH 0-6KM WIND SHEAR VALUES OF 50
TO 60 KTS. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE. THE
QUESTION FOR THE TORNADO POTENTIAL IS IF THE STORMS WILL BE ABLE TO
BECOME SURFACE BASED OR IF THEY REMAIN ELEVATED. IF THEY CAN GET
SURFACE BASED AN ISOLATED TORNADO WILL BE POSSIBLE. THE FRONT WILL
NOT BE ABLE TO MAKE MUCH HEAD WAY SOUTH AS UPPER LEVEL RIDGE
CONTINUES TO BUILD IN. THEREFORE...THIS ACTIVITY SHOULD MAINLY
AFFECT THE NORTHERN PORTIONS OF THE CWA.
WEDNESDAY INTO THURSDAY UPPER LEVEL RIDGING WILL BE OVER THE
REGION...WITH MUGGY CONDITIONS CONTINUING. THINK THE AREA WILL
REMAIN TOO CAPPED TO GET ANY AFTERNOON CONVECTION TO FIRE WITH THE
HEATING OF THE DAY. HAVE PULLED POPS OUT OF THE FORECAST FOR
WEDNESDAY THROUGH THURSDAY AFTERNOON. ANOTHER STORM SYSTEM WILL
MOVE INTO THE CENTRAL US THURSDAY NIGHT INTO FRIDAY...BRING
ADDITIONAL CHANCES FOR THUNDERSTORM AND THE POSSIBILITY FOR
SEVERE WEATHER. THE MEDIUM RANGE MODELS CONTINUE TO SLIGHTLY
DIFFER IN THE TIMING OF THE SYSTEM. HAVE GENERALLY FOLLOWED A
BLEND OF THE GFS AND THE ECMWF. WILL HAVE TO GET A BETTER HANDLE
ON THE EXACT TIMING AND ON THE MESOSCALE FEATURES TO BETTER DISCERN
THE SEVERE WEATHER MODE. THIS SYSTEM SHOULD BE MONITORED AS THE
SYNOPTIC SET UP FAVORS SEVERE WEATHER SOMEWHERE ACROSS THE CENTRAL
U.S.
WISE
&&
.AVIATION...
FOR THE 18Z TAFS...STORMS MOVING SOUTHEAST FROM EASTERN KANSAS
ARE EXPECTED TO REMAIN NORTH OF THE AIRPORTS. THIS CONVECTION WILL
LAY OUT AN OUTFLOW BOUNDARY THAT MAY FIRE ADDITIONAL STORMS LATER
TODAY...SO HAVE HELD OFF MENTION OF VICINITY THUNDERSTORMS
UNTIL MID/LATE AFTERNOON INTO EARLY EVENING.
LATER TONIGHT...WILL CONTINUE TO FORECAST LOW LEVEL WIND SHEAR
AS LOW LEVEL JET ACCELERATES TO 40-50 KNOTS AHEAD OF LOW PRESSURE
DEEPENING OVER WESTERN KANSAS.
TERRY
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 9 PM CDT THIS EVENING FOR MOZ055>058-
066>071-077>083-088>098-101>106.
KS...FLASH FLOOD WATCH UNTIL 9 PM CDT THIS EVENING FOR KSZ073-097-101.
&&Hazardous weather outlook, Jun 2, 12:58 PM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1258 PM CDT MON JUN 2 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1258 PM CDT MON JUN 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SEVERE THUNDERSTORMS CONTAINING DAMAGING WINDS IN EXCESS OF 70 MPH...HAIL UP TO THE SIZE OF GOLF BALLS...ISOLATED TORNADOES AND FLASH FLOODING. AREAS AFFECTED AND TIMING: SEVERE THUNDERSTORMS WILL IMPACT LOCATIONS ALONG AND NORTH OF A LINE FROM FORT SCOTT KANSAS TO BOLIVAR THROUGH THIS EVENING...AND THE REST OF THE OUTLOOK AREA FROM 3 PM TO 9 PM. DISCUSSION: STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER SOUTHEAST KANSAS AND WEST CENTRAL MISSOURI THIS AFTERNOON. RAIN COOLED AIR FROM THESE STORMS WILL PRODUCE AN OUTFLOW BOUNDARY ACROSS SOUTHWEST MISSOURI AND EXTREME SOUTHEAST KANSAS...WHICH WILL LIKELY FOCUS ADDITIONAL STORM DEVELOPMENT BY LATE AFTERNOON. THE COMBINATION OF STRONG INSTABILITY AND WIND SHEAR...AND HIGH MOISTURE CONTENT WILL PROVIDE AN ENVIRONMENT THAT IS FAVORABLE FOR PRODUCING ISOLATED TORNADOES...DAMAGING WINDS...FLASH FLOODING...AND LARGE HAIL. EMERGENCY MANAGERS OVER SOUTHEAST KANSAS AND THE MISSOURI OZARKS SHOULD CLOSELY MONITOR LATER FORECASTS...WARNINGS...AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP TUESDAY EVENING NORTH OF HIGHWAY 60...AS A FRONTAL BOUNDARY LINGERS ACROSS CENTRAL MISSOURI. THE MAIN HAZARDS EXPECTED WILL BE LARGE HAIL AND DAMAGING WIND GUSTS...HOWEVER AN ISOLATED TORNADO CANNOT BE RULED OUT. IN ADDITION...HEAVY RAIN COULD LEAD TO FLASH FLOODING. THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE LATE IN THE WORK WEEK AS ANOTHER SYSTEM MOVES INTO THE CENTRAL UNITED STATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED OVER EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS AFTERNOON AND EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY
In the hours before
Local storm report, Jun 2, 12:13 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1213 PM CDT MON JUN 02 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1145 AM HAIL 3 E FULTON 38.01N 94.66W
06/02/2008 E0.75 INCH BOURBON KS PUBLIC
&&
HATCHLocal storm report, Jun 2, 12:36 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1236 PM CDT MON JUN 02 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1220 PM HAIL SCHELL CITY 38.02N 94.12W
06/02/2008 E0.70 INCH VERNON MO EMERGENCY MNGR
&&
HATCHLocal storm report, Jun 2, 12:59 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1259 PM CDT MON JUN 02 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1259 PM HAIL SCHELL CITY 38.02N 94.12W
06/02/2008 E0.50 INCH VERNON MO LAW ENFORCEMENT
&&
HATCHLocal storm report, Jun 2, 1:02 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
102 PM CDT MON JUN 02 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0102 PM HAIL SCHELL CITY 38.02N 94.12W
06/02/2008 E0.50 INCH VERNON MO POST OFFICE
&&
HATCHLocal storm report, Jun 2, 1:04 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
104 PM CDT MON JUN 02 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0104 PM HAIL SCHELL CITY 38.02N 94.12W
06/02/2008 E0.88 INCH VERNON MO PUBLIC
&&
HATCHLocal storm report, Jun 2, 1:44 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
144 PM CDT MON JUN 02 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0143 PM HAIL 3 S ROSCOE 37.93N 93.81W
06/02/2008 E1.75 INCH ST. CLAIR MO LAW ENFORCEMENT
&&
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 1:00 AM CDT | Severe Thunderstorm Warning | SGF | Newton | 35 min |
| Jun 2, 2:43 AM CDT | Severe Thunderstorm Warning | SGF | Barry | 33 min |
| Jun 2, 3:54 AM CDT | Severe Thunderstorm Warning | SGF | Barry | 66 min |
| Jun 2, 9:45 AM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 8 hr |
| Jun 2, 11:19 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 71 min |
| Jun 2, 11:59 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair | 76 min |
| Jun 2, 12:26 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 64 min |
| Jun 2, 1:15 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair, Vernon | 75 min |
| Jun 2, 1:24 PM CDT | Areal Flood Advisory | SGF | Benton, Cedar, Hickory, Polk, St. Clair, Vernon | 3 hr |
| Jun 2, 1:33 PM CDT | Severe Thunderstorm Warning | SGF | Hickory, Polk | 57 min |
| Jun 2, 2:11 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede | 79 min |
| Jun 2, 2:26 PM CDT | Tornado Warning | SGF | Cedar, Dade, Polk | 49 min |
| Jun 2, 3:07 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Webster | 68 min |
| Jun 2, 3:11 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Polk | 38 min |
| Jun 2, 3:18 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 72 min |
| Jun 2, 4:00 PM CDT | River Flood Warning | SGF | Cedar | 40 hr |
| Jun 2, 4:04 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Texas | 56 min |
| Jun 2, 4:21 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 54 min |
| Jun 2, 4:26 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Shannon | 64 min |
| Jun 2, 5:13 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 32 min |
| Jun 2, 5:28 PM CDT | Severe Thunderstorm Warning | SGF | Oregon, Shannon | 22 min |
| Jun 2, 6:52 PM CDT | Flash Flood Warning | SGF | Camden, Cedar, Dallas, Hickory, Laclede, Polk and 1 more | 3 hr |
Nearby
Tornado Warnings in Missouri, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.